Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 11, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 23, 2001, 12:40 PM CDT for Vilas County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2001, 12:40 PM CDT (17:40 UTC)
- Expired
- Apr 23, 2001, 1:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Vilas County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 231741 SVRGRB WIC139-231830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1240 PM CDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 130 PM CDT * AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED 11 MILES WEST OF RUSH LAKE...OR 15 MILES SOUTHEAST OF WAUTOMA. IT WAS MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... EUREKA BY 1245 PM CDT. WINNECONNE BY 1255 PM CDT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. LAT...LON 4399 8889 4380 8903 4406 8846 4425 8877 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 6:45 AM CDT, 5 hours 55 minutes earlier.
Area forecast discussion, Apr 23, 6:45 AM CDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 645 AM CDT MON APR 23 2001 QUICK UPDATE SENT TO ADD WIND ADVISORY AND REMOVE REFERENCE TO MORNING SHOWERS. GRB SOUNDING INDICATED 50p KNOTS JUST OFF THE SURFACE. WITH PLENTY OF SUNSHINE THIS MORNING OVER EAST-CENTRAL WILL LIKELY SEE THESE MIX DOWN BY AFTERNOON. COORD WITH MKE...THANKS. .GRB...NONE. TE WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Apr 23, 6:00 AM CDT, 6 hours 40 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-231500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT MON APR 23 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON OVER NORTHEAST AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTHEAST AND NORTH-CENTRAL WISCONSIN TODAY. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR EAST OF A LINE FROM PHELPS TO STEVENS POINT DURING THE AFTERNOON HOURS. THE PRIMARY THREAT IS DAMAGING WINDS...AND POSSIBLY LARGE HAIL. A STRONG COLD FRONT MOVING EAST FROM THE PLAINS WILL INTERACT WITH MOIST...UNSTABLE AIR OVER NORTHEAST WISCONSIN. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. THIS OUTLOOK WILL BE UPDATED AT NOON. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. TE WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Apr 23, 12:30 PM CDT, 10 minutes before
WIZ005-010>013-018>022-030-031-036>040-045-048>050-232330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1230 PM CDT MON APR 23 2001 ...TORNADO WATCH IN EFFECT FOR MOST OF NORTHEAST AND CENTRAL WISCONSIN UNTIL 5:00 PM CDT... A TORNADO WATCH HAS BEEN ISSUED FOR NORTHEAST...CENTRAL AND NORTH- CENTRAL WISCONSIN UNTIL 5:00 PM CDT THIS AFTERNOON. THIS WATCH REPLACES THE PREVIOUS WATCH #178 FOR PARTS OF WESTERN AND CENTRAJL WISCONSIN. THIS WATCH INCLUDES ALL OF NORTHEAST WISCONSIN WITH THE EXCEPTION OF WOOD COUNTY. EB WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:35 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 40 min |
| Apr 23, 11:40 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 35 min |
| Apr 23, 11:53 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 52 min |
| Apr 23, 12:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 31 min |
| Apr 23, 12:34 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 41 min |
| Apr 23, 12:40 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 50 min |
| Apr 23, 1:07 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 38 min |
| Apr 23, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 58 min |
| Apr 23, 1:48 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 42 min |
| Apr 23, 1:55 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 35 min |
| Apr 23, 2:48 PM CDT | Tornado Warning | GRB | Door | 27 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.